How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Abby Your Own Question
Dr. Abby
Dr. Abby, Board Certified MD
Category: Health
Satisfied Customers: 10330
Experience:  Family Physician, practicing medicine for over 10 years, United States
20297917
Type Your Health Question Here...
Dr. Abby is online now
A new question is answered every 9 seconds

I have collagenous colitis which affects my absorption of meds.

This answer was rated:

I have collagenous colitis which affects my absorption of meds. I am currently on Risperdal Consta (50mg) and have recently started hallucinating again...I've also spent most of the last year (since I started the Risperdal) feeling like the atmosphere was treacle and my brain has been pretty sluggish too. I've listed my current meds below - could you please tell my which one or ones are probably causing my general fatigue? (also I sleep so heavily that I don't hear the phone, the alarm clock or my partner trying to wake me...)

current medications:
o     Analgesics:
?     Panadol Osteo SR 665mg: 2 t.i.d.
?     Oxycontin 5mg:      1 t.i.d.
?     Oxycontin 10mg: 1 b.d.
?     Oxynorm 5mg: 1-2 p.r.n.
o     Anti-inflammatories:
?     Naproxen SR 1,000mg: 1 daily p.r.n.
o     Muscle Relaxants
?     Benztrop 2mg: 1 daily p.r.n.
?     Diazepam 5mg: 3-4 daily p.r.n.
o     Anti-depressants:
?     Escitalopram Oxalate 20mg: 2 mane
o     Anti-psychotics:
?     Risperdal Consta: 50mg IMI fortnightly
?     Risperdal 1mg: 1-2 p.r.n.
o     Gut:
?     Budesonide 3mg: nil from 20/9/10
?     Nexium EC 20mg: p.r.n.
o     Lungs:
?     Reliever – Asmol – Salbutamol BP: 2 puffs every 4 hours p.r.n.
?     Preventer – – : 2 puffs b.d.
o     Vitamins and minerals – all taken with dinner:
?     Omega-3   3,000mg
?     Calcium 500mg w/ Vitamin D 400IU
?     Glucosamine 1,500mg
?     Multi-vitamin

with many thanks,
Vicki
Hello Vicki,

Is your fatigue something new?
If so, did it start with the addition of any of these medications?

Dr Abby
Customer: replied 6 years ago.
I've also spent most of the last year (since I started the Risperdal)
Vicki,

You are on many medications that can lead to fatigue--the Oxycontin and Oxynorm can cause significant sedation. However, if you have been on these for a long period of time, the sedation side effect may wear off.
Valium also causes sedation.
Certain muscle relaxants cause fatigue--the one that is least likely is Skelaxin.
Lastly, the Risperdal is sedating, leading to fatigue.

So, as you can see, many of your medications are likely contributing to your fatigue. If you felt okay until the Risperdal, then that is the likely culprit.

Feel free to ask any follow up questions and I will be happy to discuss further,

Dr Abby


If you are satisfied with my help, please remember to click accept. Thank you!!
Dr. Abby and other Health Specialists are ready to help you